4 doctors weighed in:

There any way I can avoid the "moon face" from steroids?

4 doctors weighed in
Dr. Thomas Namey
Internal Medicine - Rheumatology
3 doctors agree

In brief: Several ways!

First, the chances of getting this "moon face" is proportional to dose and duration of therapy.
Part of the puzzle as why people put on facial and torso weight, is because of the Insulin resistance that occurs with prednisone. Go low carb while on it. Ask your doctor about the length and duration of rx. Always take the Prednisone in the morning. Side effects are lowered.

In brief: Several ways!

First, the chances of getting this "moon face" is proportional to dose and duration of therapy.
Part of the puzzle as why people put on facial and torso weight, is because of the Insulin resistance that occurs with prednisone. Go low carb while on it. Ask your doctor about the length and duration of rx. Always take the Prednisone in the morning. Side effects are lowered.
Dr. Thomas Namey
Dr. Thomas Namey
Thank
1 comment
Dr. Bac Nguyen
Also, eat heatlhy along with aerobic as well as weight-bearing excercises to keep up the muscle mass as well as reducing bone loss.
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors